Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 423, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2020, 3:24 AM CDT for Jefferson County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2020, 3:24 AM CDT (08:24 UTC)
- Expired
- Jun 21, 2020, 4:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 109 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:21 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:14 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 21, 3:14 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Norman OK 314 AM CDT Sun Jun 21 2020 ...New LONG TERM... .SHORT TERM... (This evening through Sunday morning) Issued at 127 PM CDT Sat Jun 20 2020 POPS were diminished for today, especially in southeastern Oklahoma in the subsidence region of the MCV moving into SE OK this afternoon. Other than isolated showers, thunder and rain isn't expected until late this evening and early Sunday when moderate warm advection is expected to form from western TX into southwestern into a region of mass convergence. Scattered showers and thunderstorms are expected from there toward central Oklahoma before sunrise. && .LONG TERM... (Monday through Saturday) Issued at 313 AM CDT Sun Jun 21 2020 An area of showers and thunderstorms is expected to be ongoing across portions of the area Monday morning. Showers and storms will remain possible Monday afternoon but chances will increase again Monday night into Tuesday morning. Some strong to severe storms will also be possible. NW flow aloft will continue to affect the area through at least the middle part of the week. Showers and storms will be possible during this time although where, when, if will be somewhat dependent on the previous day/night's convection and the affects on the region. However, in general, storms are expected to develop in the High Plains due to upslope flow and at least approach and possibly move into portions of the fa during the evening/overnight period. Additional storms could develop in the fa during the afternoon/early evening hours near any boundaries over the fa. Late in the week, models begin to shift the upper weather pattern with a trough moving across the central U.S. which will continue to bring a chance for showers/storms to portions of the fa. With the NW flow, clouds, and rain, temperatures are still expected to remain around or below average for this time of year into next weekend. && .AVIATION... (06Z TAFS) Issued at 1046 PM CDT Sat Jun 20 2020 Widely scattered showers and thunderstorms will continue to develop overnight mainly south of I-40. Another area where storms may move into will be NW OK near WWR around 07Z but confidence is lower there, as storms moving out of KS may weaken before making it that far south. Since it appears coverage should remain below 50% for most of the night, have only included VCTS at many of the terminals. LAW and SPS may be amended later to include a tempo for TSRA. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 70 88 69 / 30 60 20 80 Hobart OK 95 72 94 67 / 10 30 10 70 Wichita Falls TX 95 74 95 71 / 30 20 10 50 Gage OK 94 66 90 64 / 30 30 10 70 Ponca City OK 92 69 88 66 / 10 70 30 60 Durant OK 89 72 91 70 / 60 40 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....25 AVIATION...03
Hazardous weather outlook, Jun 20, 8:11 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 811 PM CDT Sat Jun 20 2020 OKZ004>048-050>052-TXZ083>090-211130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 811 PM CDT Sat Jun 20 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Scattered strong to severe thunderstorms may develop across parts of southern Oklahoma and western north Texas mainly after 10 pm. If storms develop they will move northward into parts of central Oklahoma during the overnight hours. Hail up to the size of half dollars and wind gusts to 60 mph are possible with the stronger storms. Heavy rainfall rates with thunderstorms may result in minor flooding as well. Elsewhere, a few strong thunderstorms over Kansas may move into northern Oklahoma late this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southwestern Oklahoma and western north Texas should be ready for severe weather operations after 10pm and into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Severe storm potential increases on Sunday, with the highest chances of storms in northern Oklahoma late Sunday into Monday. Storms developing in Kansas will move southeastward into the area, and are expected to develop into multiple lines. Damaging winds and large hail are the primary concerns, however a tornado could also be possible. Severe chances continue Monday night into Tuesday, with severe potential greatest in northern Oklahoma as another line of storms enter the area. Large hail and damaging winds are the main concern. Storm potential continues through the remainder of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 21, 2:14 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 214 AM CDT Sun Jun 21 2020 OKZ004-210745- Harper OK- 214 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 245 AM CDT... AT 214 AM CDT, a strong thunderstorm was located on the Kansas- Oklahoma border northwest of Buffalo, moving south at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3700 9967 3677 9958 3673 9991 3700 9992 TIME...MOT...LOC 0711Z 350DEG 18KT 3700 9980 ..speg.
Special weather statement, Jun 21, 2:25 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 AM CDT Sun Jun 21 2020
OKZ044-045-210800-
Cotton OK-Jefferson OK-
225 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR east central Cotton and
northwestern Jefferson Counties Until 300 AM CDT...
AT 221 AM CDT, a strong thunderstorm was located near Hastings,
moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3413 9809 3413 9810 3415 9810 3415 9813
3413 9815 3414 9818 3424 9819 3427 9793
3410 9793
TIME...MOT...LOC 0721Z 282DEG 7KT 3419 9813
..speg.Special weather statement, Jun 21, 2:26 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 AM CDT Sun Jun 21 2020
OKZ038-044-210800-
Cotton OK-Comanche OK-
226 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and south
central Comanche Counties Until 300 AM CDT...
AT 225 AM CDT, a strong thunderstorm was located near Chattanooga,
moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3433 9861 3434 9866 3446 9866 3452 9838
3430 9838 3428 9861
TIME...MOT...LOC 0725Z 259DEG 22KT 3437 9864
..speg.Special weather statement, Jun 21, 2:39 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
239 AM CDT Sun Jun 21 2020
OKZ045-210815-
Jefferson OK-
239 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR south central Jefferson County
Until 315 AM CDT...
AT 235 AM CDT, a strong thunderstorm was located 4 miles northeast of
Terral, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3387 9792 3395 9796 3399 9795 3400 9796
3406 9778 3394 9774 3393 9776 3391 9776
3392 9778 3389 9778 3389 9779 3390 9780
3388 9780
TIME...MOT...LOC 0735Z 250DEG 7KT 3394 9789
..speg.Special weather statement, Jun 21, 3:09 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 309 AM CDT Sun Jun 21 2020 OKZ023-210845- Caddo OK- 309 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Caddo County Until 345 AM CDT... AT 307 AM CDT, a strong thunderstorm was located near Anadarko, moving east at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3513 9836 3517 9809 3491 9809 3495 9835 TIME...MOT...LOC 0807Z 269DEG 9KT 3504 9827 ..speg.
Special weather statement, Jun 21, 3:17 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
317 AM CDT Sun Jun 21 2020
OKZ010-011-210845-
Major OK-Woodward OK-
317 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and east
central Woodward Counties Until 345 AM CDT...
AT 317 AM CDT, strong thunderstorms were along a line extending from
8 miles north of Quinlan to 10 miles southwest of Alabaster Caverns
State Park, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3655 9896 3651 9896 3651 9893 3633 9881
3635 9925 3659 9938 3660 9930 3664 9929
3665 9902
TIME...MOT...LOC 0817Z 332DEG 29KT 3658 9905 3659 9929
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:07 AM CDT | Special Weather Statement | OUN | Jefferson | 23 min |
| Jun 21, 1:17 AM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jun 21, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 40 min |
| Jun 21, 1:44 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jun 21, 1:46 AM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jun 21, 2:00 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 30 min |
| Jun 21, 2:03 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jun 21, 2:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 21, 2:25 AM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jun 21, 2:26 AM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Jun 21, 2:39 AM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jun 21, 2:50 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| Jun 21, 3:09 AM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Jun 21, 3:17 AM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jun 21, 3:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 39 min |
| Jun 21, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| Jun 21, 4:02 AM CDT | Areal Flood Advisory | OUN | Caddo | 118 min |
| Jun 21, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 46 min |
| Jun 21, 4:15 AM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jun 21, 4:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 21, 4:24 AM CDT | Areal Flood Advisory | OUN | Jefferson | 2 hr |
| Jun 21, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| Jun 21, 4:47 AM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Jun 21, 4:53 AM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Jun 21, 4:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 50 min |
| Jun 21, 4:57 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| Jun 21, 4:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 5:28 AM CDT | Special Weather Statement | OUN | Marshall | 32 min |
| Jun 21, 5:30 AM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Jun 21, 5:39 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Jun 21, 6:01 AM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jun 21, 6:05 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jun 21, 6:14 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 46 min |
| Jun 21, 6:16 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 21, 6:28 AM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jun 21, 6:29 AM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Jun 21, 6:30 AM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 21, 6:31 AM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Jun 21, 6:56 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Jun 21, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| Jun 21, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 42 min |
| Jun 21, 7:12 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 5 hr |
| Jun 21, 7:15 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Marshall | 3 hr |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 28 min |
| Jun 21, 7:20 AM CDT | Special Weather Statement | OUN | Garvin | 25 min |
| Jun 21, 7:23 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| Jun 21, 7:26 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 26 min |
| Jun 21, 7:38 AM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Jun 21, 7:46 AM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jun 21, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 33 min |
| Jun 21, 8:13 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 21, 8:16 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 21, 8:18 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jun 21, 8:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 25 min |
| Jun 21, 9:38 AM CDT | River Flood Warning | OUN | Cotton | 47 hr |
| Jun 21, 9:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 6:54 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
| Jun 20, 11:53 PM CDT | Special Weather Statement | OUN | Hardeman | 37 min |
| Jun 21, 5:27 AM CDT | Special Weather Statement | OUN | Clay | 33 min |
| Jun 21, 5:55 AM CDT | Areal Flood Advisory | OUN | Clay | 2 hr |
| Jun 21, 6:45 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| Jun 21, 7:06 AM CDT | Special Weather Statement | OUN | Clay | 24 min |
| Jun 21, 7:54 AM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| Jun 21, 8:08 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Jun 21, 8:28 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| Jun 21, 8:32 AM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Jun 21, 8:46 AM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.